Alert archive / Wyoming / Fire Weather Watches in 2012

Fire Weather Watch 21, NWS Cheyenne, WY

May 20, 2012

NWS Cheyenne, WY issued this fire weather watch at May 20, 2012, 3:44 PM MDT. It took effect at May 22, 2012, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2012, 3:44 PM MDT (21:44 UTC)
In effect from
May 22, 2012, 11:00 AM MDT
Expired
May 21, 2012, 2:53 PM MDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS85 KCYS 202144
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SUN MAY 20 2012

...FIRE WEATHER WATCH TUESDAY FOR WYOMING ZONES 307 AND
309 FOR STRONG WINDS AND LOW HUMIDITIES...

.VERY WARM TO HOT TEMPERATURES ARE EXPECTED TO DEVELOP TUESDAY
WITH STRONG WEST TO SOUTHWEST WINDS DEVELOPING OVER THE AREA. THIS
AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. THE COMBINATION
OF STRONG WINDS AND VERY WARM TEMPERATURES WILL CREATE AFTERNOON
HUMIDITIES IN THE SINGLE DIGITS TO LOW TEENS. FOR THOSE FIRE
WEATHER ZONES IN WYOMING THAT HAVE DECLARED FUELS AS READY...THIS
WEATHER COMBINATION MAY CREATE CRITICAL FIRE WEATHER CONDITIONS
FROM TUESDAY LATE MORNING THROUGH THE EARLY EVENING HOURS.

WYZ307-309-211300-
/O.NEW.KCYS.FW.A.0021.120522T1700Z-120523T0100Z/
SNOWY RANGE/MEDICINE BOW NF-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
344 PM MDT SUN MAY 20 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 307 AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 307 SNOWY RANGE/MEDICINE BOW 
  NF AND FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW 
  NF.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES
  AND CURED SMALL FUELS...MAY PRODUCE CRITICAL FIRE WEATHER
  CONDITIONS. RAPID FIRE GROWTH MAY OCCUR FOR ANY FIRES THAT
  INITIATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
675 
WWUS85 KCYS 210831
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
231 AM MDT MON MAY 21 2012

...FIRE WEATHER WATCH TUESDAY FOR WYOMING ZONES 307 AND 309 FOR
STRONG WINDS AND LOW HUMIDITIES...

.A STRONG COLD FRONT FOR THIS TIME OF THE YEAR WILL MOVE INTO
WESTERN WYOMING EARLY THIS WEEK. THE COMBINATION OF STRONG
SOUTHWEST WINDS...LOW HUMIDITIES...AND VERY WARM TEMPERATURES MAY
CREATE LOCALLY CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON.

WYZ307-309-212130-
/O.CON.KCYS.FW.A.0021.120522T1700Z-120523T0100Z/
SNOWY RANGE/MEDICINE BOW NF-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
231 AM MDT MON MAY 21 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 307 AND 309...

* AFFECTED AREA...FIRE WEATHER ZONE 307 SNOWY RANGE/MEDICINE BOW 
  NF AND FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW 
  NF.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES
  AND CURED SMALL FUELS...MAY PRODUCE CRITICAL FIRE WEATHER
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
046 
WWUS85 KCYS 212053
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT MON MAY 21 2012

...RED FLAG WARNING FROM LATE MORNING TO EARLY EVENING TUESDAY
FOR THE LOWER ELEVATIONS OF THE SNOWY AND SOUTHERN LARAMIE
RANGES...

.VERY WARM...DRY AND WINDY WEATHER AHEAD OF A COLD FRONT WILL
AFFECT SOUTHEAST WYOMING ON TUESDAY. FUELS REMAIN DRY ENOUGH 
OVER THE LOWER ELEVATIONS OF THE SOUTHERN LARAMIE RANGE AND
THE SNOWY RANGE TO SUPPORT RAPID FIRE GROWTH. 

WYZ307-309-220500-
/O.UPG.KCYS.FW.A.0021.120522T1700Z-120523T0100Z/
/O.NEW.KCYS.FW.W.0026.120522T1700Z-120523T0100Z/
SNOWY RANGE/MEDICINE BOW NF-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
253 PM MDT MON MAY 21 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 307
AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 7 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...LOWER ELEVATIONS OF FIRE WEATHER ZONE 307 SNOWY
  RANGE/MEDICINE BOW NF AND FIRE WEATHER ZONE 309 SOUTH LARAMIE
  RANGE/MEDICINE BOW NF.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...MAY PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at May 20, 3:21 PM MDT, 23 minutes earlier.

Area forecast discussion, May 20, 3:21 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SUN MAY 20 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

FIRE WEATHER IS THE MAIN CONCERN WITH THIS FORECAST PACKAGE AS
HIGH WINDS AND VERY WARM TEMPERATURES DEVELOP.

CURRENTLY...AS EXPECTED...ISOLATED TO WIDELY SCATTERED SHOWERS
HAS DEVELOPED OVER THE LARAMIE RANGE ALONG A WELL DEFINED
CONVERGENCE ZONE. EAST OF THE LARAMIE RANGE...SOUTHEAST WINDS
PREVAIL...TO THE WEST...SOUTHWESTERLY WINDS ARE BEING OBSERVED.
LATEST SPC MESOANALYSIS PAGE SHOWING AROUND 500 J/KG CAPE ALONG
THE EASTERN SLOPES OF THE LARAMIE RANGE...WITH SHORT RANGE
FORECAST OF THIS CAPES SPREADING EAST INTO THE PANHANDLE. THESE
SHOWERS ARE EXPECTED TO QUICKLY DISSIPATE AFTER SUNSET. FURTHER
WEST...THE NEXT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE
APPROACHING THE PACNW.

UPPER RIDGE CONTINUES TO BUILD OVER THE CWA TONIGHT INTO MONDAY
WITH HEIGHTS RISING FROM 576DM TODAY TO 582 DM MONDAY AFTERNOON.
RIDGE AXIS PASSES OVER THE CWA MONDAY NIGHT AND WINDS WILL SHIFT
MORE TO THE WEST. BY TUESDAY MORNING...700MB WINDS INCREASE TO
30KTS AT 12Z AND THEN UP TO 40KTS BY TUESDAY AFTERNOON. 700MB
TEMPERATURES QUITE WARM TUESDAY AFTERNOON...INCREASING FROM +10C
MONDAY AFTERNOON TO +15C OVER EXTREME SOUTHEAST WYOMING AND
SOUTHERN NEBRASKA PANHANDLE TUESDAY AFTERNOON. TUESDAY LOOKS TO BE
DOWNRIGHT HOT OUT OVER THE PANHANDLE WITH MID 90S EXPECTED.
FURTHER WEST...MID 80S LIKELY FOR SOUTHEAST WYOMING. WENT AHEAD
AND WILL ISSUE A FIRE WEATHER WATCH AS AFTERNOON HUMIDITIES WILL
GET QUITE LOW...SINGLE DIGIT HUMIDITIES EXPECTED DURING THE
AFTERNOON HOURS.

BY WEDNESDAY MORNING...COLD FRONT LOOKS TO HANG UP NEAR THE
WYOMING/COLORADO STATE LINE ON THE GFS. ECMWF SUPPORTS THIS
SOLUTION AND IS QUITE BULLISH ON QPFS...MORE SO THAN THE GFS. WENT
AHEAD AND UPPED POPS A LITTLE MORE AND LATER SHIFTS WILL LIKELY
NEED TO UP EVEN FURTHER IF THIS CURRENT SOLUTION HOLDS TRUE. SURE
IS LOOKING LIKE WE ARE GOING TO GET ANOTHER GOOD ROUND OF MUCH
NEEDED RAINFALL DURING MOST OF THE DAY WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
MEDIUM RANGE GUIDANCE OFFERS SIMILAR SOLUTIONS ON THE BROAD
SYNOPTIC PATTERN THROUGH THE PERIOD. BROAD TROUGHING ACROSS THE
PACIFIC NORTHWEST EARLY IN THE PERIOD WILL AMPLIFY BY THE UPCOMING
WEEKEND AS SHORTWAVE ENERGY CARVES A CLOSED LOW OVER THE GREAT
BASIN.

SFC COLD FRONT WILL BE SOUTH OF THE CWA BY WEDNESDAY NIGHT.
HOWEVER...WILL STILL SEE GOOD MOISTURE CHANCES PERSIST AT LEAST
ACROSS THE SOUTHEAST THIRD OF THE CWA WEDNESDAY NIGHT. A
REINFORCING SURFACE FRONT WILL SURGE SOUTH DURING THE DAY ON
THURSDAY. THIS FRONT WILL COMBINE WITH A 100+ KNOT JET STREAK TO
PROVIDE A CONTINUATION OF PRECIPITATION CHANCES DURING THE DAY.
TEMPERATURES WILL REMAIN FAIRLY SEASONABLE ON THURSDAY WITH HIGHS
CLIMBING INTO THE 60S ACROSS MOST OF THE CWA WITH LOW 70S IN THE
LOWEST ELEVATIONS OF THE WRN NEBRASKA PANHANDLE. BY FRIDAY...THE
MID/UPPER-LEVEL FLOW WILL AMPLIFY AS THE CLOSED LOW FORMS OVER
THE GREAT BASIN. THIS SHOULD BOOST TEMPERATURES AND PRODUCE A FEW
ISOLATED SHOWERS/THUNDERSTORMS ON FRIDAY...THOUGH COVERAGE SHOULD
BE LESS THAN THURSDAY. THE UPPER-LOW WILL BEGIN TO LIFT NORTHEAST
TOWARDS THE NORTHERN ROCKIES DURING THE DAY ON SATURDAY. BY MIDDAY
SATURDAY...THE GFS PUTS THE H5 LOW CENTER OVR SW UTAH...WHILE THE
ECMWF TRACKS IT ACROSS NORTHEAST NEVADA. PACIFIC COLD FRONT IS
PROGD TO PUSH ACROSS THE CWA SATURDAY AFTERNOON/EVENING. THE
COMBINATION OF FRONTAL FORCING AND INSTABILITY APPROACHING 1000
J/KG SUGGESTS THAT AT LEAST SOME STRONG THUNDERSTORMS MIGHT BE A
POSSIBILITY. STILL TOO FAR TO BE TOO CONFIDENT...BUT WILL NEED TO
KEEP AN EYE ON OVER THE COMING DAYS. THE ENTIRE SYSTEM WILL FILL
AS IT LIFTS NORTHEAST ON SUNDAY. DRIER WEST FLOW BEHIND LATE
SATURDAYS FRONTAL PASSAGE SHOULD LIMIT PRECIPITATION CHANCES ON
SUNDAY.

&&

.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. MAIN AVIATION CONCERN
WILL BE DURING THE AFTERNOON AND EARLY EVENING HOURS AS A FEW
ISOLATED SHOWERS AND PERHAPS EVEN A THUNDERSTORM OR TWO DEVELOP
ACROSS AREA TERMINALS. NOT EXPECTING ALL THAT GREAT OF COVERAGE
NOR IMPACT AT TAF SITES...SO HAVE JUST KEPT VCTS MENTION FOR NOW.
THESE SHOWERS/THUNDERSTORMS WILL DISSIPATE BY EARLY EVENING...
GIVING WAY TO CLEARING SKIES TONIGHT. BREEZY SOUTH/SOUTHEAST WINDS
WILL PERSIST AT KCYS...KBFF...KSNY...KAIA AND KCDR...WHILE
SOUTHWEST WINDS PREVAIL AT KLAR AND KCYS TODAY. THESE WINDS WILL
RELAX SOME TONIGHT AS WELL.

&&

.FIRE WEATHER...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL COME
TO AN END AFTER SUNSET TODAY. EXPECT WARMING CONDITIONS MONDAY AS
WINDS SHIFT SOUTHWEST AND BEGIN TO INCREASE IN STRENGTH. BY
TUESDAY...A COLD FRONT APPROACHING WESTERN WYOMING WILL CAUSE
STRONG WEST TO SOUTHWEST WINDS TO DEVELOP AND BECOME WIDESPREAD
OVER SOUTHEAST WYOMING. CRITICAL FIRE WEATHER CONDITIONS EXPECTED
AHEAD OF THIS FRONT AS AFTERNOON HUMIDITIES DROP INTO THE UPPER
SINGLE DIGITS AND LOW TEENS...WITH TEMPERATURES IN THE MID 80S
ACROSS SOUTHEAST WYOMING AND LOW TO MID 90S IN THE PANHANDLE.
FRONT EXPECTED TO MOVE INTO SOUTHERN WYOMING NEAR THE STATE LINE
WITH COLORADO WEDNESDAY AFTERNOON...BRINGING COOLER
TEMPERATURES...HIGHER HUMIDITIES AND INCREASING CHANCES FOR
SHOWERS TO END THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR WYZ106-
     WYZ114-WYZ116-WYZ117.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, May 20, 1:31 PM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
131 PM MDT SUN MAY 20 2012

NEZ002-003-019>021-054-055-095-096-WYZ101>119-211945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
131 PM MDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE
LARAMIE RANGE EASTWARD INTO THE WESTERN NEBRASKA PANHANDLE THIS
AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG WITH
SMALL HAIL...LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST TO SOUTHWEST WINDS ARE EXPECTED TO BECOME STRONG LATE TUESDAY
MORNING...PERSISTING INTO THE EVENING HOURS. SUSTAINED WINDS OF 20
TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY. THESE WINDS...COMBINED
WITH VERY WARM TEMPERATURES AND LOW AFTERNOON HUMIDITIES WILL
CAUSE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY
AFTERNOON FOR MUCH OF SOUTHEAST WYOMING AND NEBRASKA PANHANDLE.

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE TUESDAY THROUGH FRIDAY AS A PACIFIC COLD FRONT STALLS
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Fire Weather Watches in Wyoming, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.